Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Valvular Heart Diseases
|krkhan - Sat Oct 24, 2009 5:53 am|
I am 31diagnosed MVP here in Pakistan 12 years a go. i feel irregular heart beats like missed beat so often and faster pulse. I am using pills since than. i have used Inderal, Calan, Cardarone, Degoxin now using Beta cardone 60Mg daily.
i have also Ulcer in Stomach. I feel my heart beat every time. emotions make my heart rate faster and i cannot do any hard exercise. can i go for marry or what are the impacts of after marriage life on my health.
can any one advise my about this.
|John Kenyon, CNA - Sun Oct 25, 2009 8:47 pm|
Hello -- MVP is essentially a benign abnormality in the vast majority of instances, but those who have it are inclined to experience more palpitations, benign arrhythmias and other occasional, odd symptoms, which can lead to a state of chronic anxiety (something which may also be associated with MVP independent of the symptoms). While the symptoms are largely only of nuisance value (not life-threatening) a lot of people who have them are distracted by them a good deal and do become anxious. This would be the only potential problem in any future plans for marriage, and it would be wise to determine whether someone you might consider marrying is willing to understand and be supportive of you with regard to this problem. As far as longevity is concerned there's no statistical difference between someone with MVP and an otherwise healthy person without it.
You've tried a number of different medications to help manage the symptoms, but I don't know how succesful they've been since you've changed them a lot. My personal favorite for treatment of MVP-related symptoms is metaprolol (brand name Toprol XL),
as it tends to have the fewest side effects. However, any of these drugs can produce some side effects, and if your heart rate gets really fast (greater than 140 beats per minute without exercise) you may have an associated electrical derangement of the heart which could better be managed via electrophysiologic (EP) study with possible radio frequency (RF) ablation. This isn't likely to make the day-to-day "skipped" beats go away, but any sudden tachycardias, if they are quite fast and disruptive of your activities, may well be possible to eliminate by this procedure. It's something worth considering, and would make drugs such as carderone unnecessary.
Other than that it is mainly a matter of learning to live with relatively benign but sometimes startling sensations from the heart. Again, the only way this is likely to affect married life would be due to a spouse's inability to understand just how anxious these feelings can make you.
I hope this is helpful. Good luck to you and please follow up with us here as needed.
|krkhan - Tue Oct 27, 2009 7:24 am|
Kashif here, thank you very much for detailed answer. May God bless you.
it is true that there are side effects of these beta blocker. i will consult my Cardiologist and ask him about metaprolol and also the treatment you defined as EP.
very personel i am telling you that i feel miss beats very frequently when i feel weakness after nightfall and masterbate or shortness of sleep. therefore i asked you about doing marry.
i had tachycardia one time when i was going upstairs, over 160 beats so i scared of using upstairs. I know it is cyclogical and trying to overcome this. after meals my pulse getting faster and some times while sleeping.
please suggest me the exercise that i can do. i am doing job in the bank 9-6 and not involve in any physical excercise i used to sleep about 6-7 hours a day.
once again thanks for replying me.
|John Kenyon, CNA - Fri Oct 30, 2009 10:23 am|
Hello Kashif -- When you speak to your cardiologist, also ask how he feels about your undertaking a formal exercise program. This often will help a lot in more ways than one, as it helps to relieve stress and anxiety while also serving to bring the two sides of the autonomic nervous system into balance. It may not solve the entire problem but, if your doctor agrees it is okay to do this (starting slowly but progressing and keeping it regular) you may discover the problems are a lot less bothersome. This would be my best advice regarding this. It would also help with the other reactive problems you mentioned, which would, in turn, make married life less worrisome and more enjoyable.
I hope this also is helpful and please let us know what your doctor says about both the medication and an exercise program.
Best to you
|krkhan - Wed Jan 06, 2010 6:04 pm|
hope you will be fine.
my doctor advice me only walking and no to do any hard exercise. about treatment it is not avaliable in pakistan even the medicine i used (Beta Cardone) is not available here a pharmacist specialy order the medicne.
i just have had a holter monitoring for 24 hours because i was feeling loud heartbeat for couple of weeks. and frequent tachycardias. after taking meals i feel loud and faster heart rate and feeling drowiness. also i am not sleeping well and suffering sleep disorders. when i stand up after sitting i feel my hear beating loud and fasters, some times i have to sit again. in holter the highest reading is 123 bpm. at the position of rest just when i came back home from job and taking rest.
i know that up to a certain extent it is not life threatening but all these things make me nervous and cautious.
my doctor did not give me any extra medicne and i am taking 20 mg three times.
|John Kenyon, CNA - Sun Jan 31, 2010 2:47 am|
Thank you for the good wishes.
Most of what you report, at this time, is relatively normal. Much of it is related to hypervigilance and somatic awareness. Most is within or near normal limits. I would follow doctor's advice to exercise in moderation and look forward to increased stamina over time, with hopefully less attention being paid to the far edges of normal cardiac performance.
Tachycardias and (more often) bradycadias are often noted following meals. It depends in large part upon the individual and what has been eaten as well as the emotional state of the patient. Generally following meals the heart rate will increase at first, but may slow in a while and drowsiness may increase the slowing. This can result in opportunistic but harmless premature beats as well.
What you describe is not life threatening, but the awareness of it can be emotionally disruptive. One must make every effort to let go the tendency to mentally monitor everything the body is doing and allow one's self to become distracted by more pleasant and important events taking place around one, interacting with others or paying attention to outside events -- television, reading, whatever draws the attention from the normal and natural variations in the various rhythms of the heart and other bodily functions.
Good luck with this. I realize it is far easier said than done.
|krkhan - Sun Jan 31, 2010 12:43 pm|
thanks for you valuable advices. i am now feeling better, i don't know why these episodes come and go. one more thing i want to ask you is that in my eco report conclusion mentioned that:
>Mild prolapse of anterior leaflet of mitral valve with trival MR.
>Normal LV dimention with normal function.
what does it mean.
your advice will be helpful for me.
|John Kenyon, CNA - Mon Feb 01, 2010 2:01 pm|
You're very welcome.
With MVP the symptoms and annoyances can be fairly random and inexplicable. It's something we just eventually get used to, learn to adapt to the annoyances. It can take time.
Regarding the echo report, what that means is there is mild outward bowing or distortion of the forward (frontmost) of the two leaflets, which is minimal criteria for diagnosis of "prolapse" (it could be a lot more "floppy" but is very little). Trivial regurgitation means just that, very minor and trivial, inconsequential but noted. Anything that doesn't conform to the specification of "normal" is noted, even if it is essentially meaningless. A huge minority of echo reports will show this finding in perfectly normal, healthy people from time to time. The "normal LV dimension with normal function" means your left ventricle, which is the real workhorse part of the heart, is working perfectly.
|krkhan - Mon Feb 01, 2010 4:25 pm|
I don't have the words to appreciate you, the way you are helping the humanity is great. May Allah bless you.
your advices are a worth for me and after so many things being clarified, I am now feeling my self a much healthy person and breaks some psychological barriers which have been created.
i am now trying to control over stress and seeking your help in this regard. i think that it is the main thing on which one should take control. if you can help me in this regard i would be very thankful to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.